Alert archive / Alabama / Small Craft Advisories in 2018
Small Craft Advisory 48, NWS Mobile, AL
NWS Mobile, AL issued this small craft advisory at Dec 4, 2018, 3:26 AM CST. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Dec 4, 2018, 3:26 AM CST (09:26 UTC)
- Expired
- Dec 4, 2018, 1:58 PM CST
- In force
- 11 hr
- Issued by
- NWS Mobile, AL
The text
As transmitted.
330 WHUS74 KMOB 040926 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 326 AM CST Tue Dec 4 2018 GMZ650-655-670-675-041730- /O.NEW.KMOB.SC.Y.0048.181204T0926Z-181205T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 326 AM CST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST WEDNESDAY... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 9 AM CST Wednesday. * WINDS...18 to 23 knots. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ GMZ631-632-041500- /O.NEW.KMOB.SC.Y.0048.181204T0926Z-181204T1500Z/ Southern Mobile Bay-Mississippi Sound- 326 AM CST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM CST THIS MORNING... The National Weather Service in Mobile has issued a Small Craft Advisory, which is in effect until 9 AM CST this morning. * WINDS...18 to 23 knots. * WAVES/SEAS...1 to 2 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
841 WHUS74 KMOB 041601 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 1001 AM CST Tue Dec 4 2018 GMZ650-655-670-675-050015- /O.CON.KMOB.SC.Y.0048.000000T0000Z-181205T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 1001 AM CST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST WEDNESDAY... * WINDS...18 to 23 knots. * WAVES/SEAS...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds or frequent gusts of 20 to 33 knots and/or seas of 7 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
960 WHUS74 KMOB 041958 MWWMOB URGENT - MARINE WEATHER MESSAGE National Weather Service Mobile AL 158 PM CST Tue Dec 4 2018 GMZ650-655-670-675-042100- /O.CAN.KMOB.SC.Y.0048.000000T0000Z-181205T1500Z/ Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 158 PM CST Tue Dec 4 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Mobile has cancelled the Small Craft Advisory. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this small craft advisory went out at Dec 3, 11:25 PM CST, 4 hours 1 minute earlier.
Area forecast discussion, Dec 3, 11:25 PM CST, 4 hours 1 minute before
Area Forecast Discussion National Weather Service Mobile AL 1125 PM CST Mon Dec 3 2018 .DISCUSSION...Updated for latest aviation discussion below. && .AVIATION... 06Z issuance...VFR conditions and northerly winds will prevail over the next 24 hours. 07/MB && .PREV DISCUSSION... /issued 1018 PM CST Mon Dec 3 2018/ DISCUSSION...See updated information for land areas below. UPDATE...The forecast is generally on track with no changes planned at the moment. /29 PREV DISCUSSION... /issued 601 PM CST Mon Dec 3 2018/ DISCUSSION...Updated for latest aviation discussion below. AVIATION... 00Z issuance...VFR conditions prevail over the next 24 hours with northerly winds and a scattered high level cloud deck. 07/MB PREV DISCUSSION... /issued 400 PM CST Mon Dec 3 2018/ NEAR TERM /Now Through Tuesday/...A much colder and drier airmass will continue to filter into the region in the wake of a strong cold front. The rain has moved out of the area with only a few clouds across the western Florida panhandle. High pressure will remain to the west of the area tonight, keeping the winds from going calm. This will not allow temps to fall as far as they normally would with clear skies and light winds. Lows tonight will range from the mid and upper 30s inland to mid 40s along the coast. Tuesday will feature light northerly winds with clear skies and highs in the low 50s inland to mid 50s near the coast. 13/JC SHORT TERM /Tuesday night Through Thursday night/...Surface high pressure over the southern Plains will shift east through the Short Term, becoming centered over the Appalachians or just a little east of there by Thursday morning and ridging southwest down into our area. North to northeasterly flow will maintain a cool and dry airmass over the area into Thursday, but flow becomes a little more easterly by Thursday night with low level moisture increasing slightly. Rain free forecast expected through the entire short term period. Temps well below seasonal expected, with lows in the low to mid 30s both Tuesday and Wednesday nights, and ranging from mid 30s inland to low/mid 40s coastal by Thursday night. Highs generally in the low to mid 50s Wednesday and in the mid to upper 50s on Thursday. 12/DS LONG TERM /Friday Through Monday/...Friday night into early Sunday continues to be the primary concern for the long term period. Not a lot of change with todays model runs vs last nights runs. Shortwave energy still expected to move east over the Lower Mississippi River Valley and the Southeast, developing a surface low over southeast Texas (GFS) or coastal Texas (ECMWF), then moving it east, generally across our land/marine coastal areas Saturday and Saturday night. Both models generally have the low along or just offshore our coastline, and the expected weather for our area will depend on the exact track. Whether the low tracks just offshore or just inland, we are expecting rain chances to increase drastically by Saturday, with categorical PoPs. Another round of very heavy rainfall is likely and we will continue to monitor for this for the possibility of more fresh water flooding issues. The GFS is a little stronger with the mid level dynamics, and as such indicates that the warm sector of the storm may lift inland over southern and eastern portions of our forecast area. If this occurs we would be looking at more of a convective pattern, and strong to severe storms could be a possibility on Saturday. We will continue to monitor trends and adjust accordingly. For now continued with the previous thinking of the surface low moving east along the coast with most of the surface based instability remaining off the coast. All model data indicates a very strong onshore flow in advance of the approaching system, and we will have to monitor for the possibility of a coastal flood potential as we will be moving into a period of larger tide cycles by Saturday. High surf and rip currents will also be likely late Friday through Saturday. The surface low moves east of the area either Saturday night or Sunday, with GFS moving it east of the area more quickly due to the stronger flow aloft. Overnight lows expected to warm into the 40s Friday and Saturday nights but into the 30s again behind the system by Sunday night. Highs will be in the 50s and 60s Friday and Saturday and in the upper 40s and lower 50s Sunday and Monday. 12/DS MARINE...A strong ridge of high pressure will build southward across the marine area through Wednesday. Moderate to occasionally strong northerly flow will develop tonight and continue through midweek. A moderate to occasionally strong east to southeast flow will return late this week as high pressure shifts east of the region and an area of low pressure approaches from the west. 13/JC && .MOB WATCHES/WARNINGS/ADVISORIES... AL...High Rip Current Risk until 6 AM CST Tuesday for ALZ265-266. FL...High Rip Current Risk until 6 AM CST Tuesday for FLZ202-204-206. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Dec 3, 6:00 AM CST, 21 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 600 AM CST Mon Dec 3 2018 ALZ051>060-261>264-FLZ201-203-205-MSZ067-075-076-078-079-041200- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Escambia Inland-Santa Rosa Inland-Okaloosa Inland- Wayne-Perry-Greene-Stone-George- 600 AM CST Mon Dec 3 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The next low pressure system may bring heavy rainfall and the potential for a few strong storms to the region Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ALZ265-266-FLZ202-204-206-041200- Mobile Coastal-Baldwin Coastal-Escambia Coastal-Santa Rosa Coastal- Okaloosa Coastal- 600 AM CST Mon Dec 3 2018 ...HIGH RIP CURRENT RISK IN EFFECT THROUGH LATE TONIGHT... This Hazardous Weather Outlook is for southwest Alabama and northwest Florida. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov/mob (see Fast Access Product Section) for more information about the following hazards. High Rip Current Risk. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A moderate risk of rip currents will continue along area beaches Tuesday and Tuesday night. The next low pressure system may bring heavy rainfall and the potential for a few strong storms to the region Saturday and Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-041200- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 600 AM CST Mon Dec 3 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. A moderate to occasionally strong offshore flow may bring hazardous conditions for small craft tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. A moderate to occasionally strong offshore flow may bring hazardous conditions for small craft Tuesday through Wednesday. Increasing onshore flow and building seas ahead of the next approaching low pressure system may bring hazardous conditions for small craft late Friday into Saturday. Heavy rainfall and a few strong storms will also be possible across the marine area Saturday into Saturday night.
Nearby
Small Craft Advisories in Alabama, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.